Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 18, 2014, 1:38 PM MDT. It took effect at May 19, 2014, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 1:38 PM MDT (19:38 UTC)
- In effect from
- May 19, 2014, 9:00 AM MDT
- Expired
- May 20, 2014, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS84 KMAF 181938 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT MONDAY AND MONDAY EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS THROUGH MONDAY EVENING AND IN THE SOUTHEAST NEW MEXICO PLAINS MONDAY AND MONDAY EVENING. NMZ114-TXZ258-191100- /O.CAN.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ /O.EXT.KMAF.FW.W.0044.000000T0000Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 138 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...TONIGHT...SOUTHWEST 20 TO 25 MPH AND GUSTY. MONDAY... SOUTHWEST WINDS 25 TO 35 MPH AND GUSTY. * HUMIDITY...TONIGHT...10 TO 15 PERCENT. MONDAY...4 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-191100- /O.UPG.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ /O.NEW.KMAF.FW.W.0045.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 138 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
657 WWUS84 KMAF 190912 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT TODAY THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AS WINDS DECREASE AND RELATIVE HUMIDITIES INCREASE ACROSS THE REGION. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY ACROSS THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-192100- /O.CON.KMAF.FW.W.0044.000000T0000Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 312 AM MDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST WINDS 25 TO 35 MPH AND GUSTY. * HUMIDITY...5 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-192100- /O.CON.KMAF.FW.W.0045.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 312 AM MDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 8 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
082 WWUS84 KMAF 191939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS ABOVE 6000 FEET FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AS WINDS DECREASE AND RELATIVE HUMIDITIES INCREASE ACROSS THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN TUESDAY ACROSS THE GUADALUPE MOUNTAINS ABOVE 6000 FEET. NMZ114-TXZ258-200600- /O.NEW.KMAF.FW.A.0038.140520T1200Z-140521T0000Z/ /O.EXT.KMAF.FW.W.0044.000000T0000Z-140520T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 139 PM MDT MON MAY 19 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS ABOVE 6000 FEET... * WIND...SOUTHWEST WINDS 20 TO 25 MPH AND GUSTY. * HUMIDITY...4 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-200600- /O.EXT.KMAF.FW.W.0045.000000T0000Z-140520T0600Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 139 PM MDT MON MAY 19 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:01 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 18, 11:01 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 PM CDT Sun May 18 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Mainly VFR conditions are expected the next 24 hours. South to
southwest winds of mainly 10 to 20 mph and gusty is expected
this afternoon. Winds this evening will be mainly south to
southeast at 15 to 25 mph and gusty diminishing to 10 to 20
mph and gusty after 06z. Went with tempo MVFR ceilings at KMAF
in the 11z-15z Monday timeframe.
12
&&
.PREV DISCUSSION... /ISSUED 606 AM CDT Sun May 18 2014/
AVIATION...
12Z TAF issuance...
No major aviation concerns for the next 24 hours, VFR conditions
will prevail at all TAF sites. A strengthening surface trough will
extend south across the region today, establishing strong SE winds
at all TX terminals and gusty SW winds at CNM/HOB. Otherwise, a
tightening surface pressure gradient this evening will keep wind
speeds elevated into tonight at HOB, INK, MAF and FST.
PREV DISCUSSION... /ISSUED 324 AM CDT Sun May 18 2014/
DISCUSSION...
Still dealing with an upper ridge over the area that will produce
unseasonably warm temperatures for the next few days. Subsidence
from this ridge will also keep rain chances very low through
Tuesday. However the approach of a strong upper low will bring the
chance of rain to the area by midweek.
An old frontal boundary remains over the region with an easterly
wind across much of the region. The boundary will lift north today
with a brisk south wind. A surface trough extending down across the
region will result in a SE wind in the east and a SW wind in the
west. This will keep the west dry with higher rh in the east.
Highs in the 90s return today with some 100s. A thermal ridge sets
up over the western part of the area with 850mb temps of 30C/86F+.
This will result in highs near the century mark for CNM... PEQ...
INK and can expect 102-105 along the Rio Grande. The thermal ridge
axis should be a little farther east on Monday and slightly back to
the west on Tuesday. Monday looks to be the warmest day of the week.
Temperatures cool later in the week as rain chances increase.
Hard not to get excited about rain chances this week as models keep
the cut off low spinning just west of the area for several days.
This would allow moisture to be pulled up into the region and could
result in multiple days of rain for the area. Went ahead and bumped
up pops a little late in the week. Have rain chances in forecast Wed
afternoon through Sunday and favoring the eastern half of the area.
Currently Friday looks to be the best chance of rain but this could
change. Will wait till event gets closer to mention severe storms
but would think they would be possible.
FIRE WEATHER...
Critical fire weather conditions expected today across the Guadalupe
Mountains as afternoon RH's drop to near 5 percent and southwest
winds increase to 20-25mph. A Red Flag Warning remains in effect for
this area. Elevated fire weather conditions will also be possible
across the plains of southeast New Mexico where winds may only reach
critical thresholds for a couple hours. Overnight relative
humidities will only recover to near 10 percent across the Guadalupe
Mountains overnight tonight, leading into another critical fire
weather day Monday. Minimum RH's will once again plummet to near or
below 5 percent across the Guadalupes and southeast New Mexico.
Winds look to be a little stronger than today so confidence is
higher for critical fire weather conditions to occur across the SE
NM plains. A Fire Weather Watch remains in affect for these areas
Monday afternoon and evening. Beyond Monday, fire weather concerns
diminish due to lighter winds expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 95 64 100 66 / 0 0 0 0
BIG SPRING TX 92 65 97 67 / 0 0 0 0
CARLSBAD NM 100 61 102 62 / 0 0 0 0
DRYDEN TX 93 66 96 68 / 0 0 0 0
FORT STOCKTON TX 97 67 100 67 / 0 0 0 0
GUADALUPE PASS TX 96 66 95 66 / 0 0 0 0
HOBBS NM 95 61 99 62 / 0 0 0 0
MARFA TX 92 49 92 54 / 0 0 0 10
MIDLAND INTL AIRPORT TX 95 66 99 67 / 0 0 0 0
ODESSA TX 95 67 99 69 / 0 0 0 0
WINK TX 101 65 103 65 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
FIRE WEATHER WATCH from Monday morning through Monday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Monday morning through Monday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
27/72Hazardous weather outlook, May 18, 1:32 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT SUN MAY 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 232 PM CDT SUN MAY 18 2014 /132 PM MDT SUN MAY 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS THROUGH TONIGHT. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY EVENING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.